Matched asymptotic solution for flow in a semi-hyperbolic die

Ganapathy Subramanian, Vivek Ranade, Shailesh Nagarkar, Ashish Lele*

*Corresponding author for this work

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A semi-hyperbolic converging geometry finds application as an inexpensive elongation rheometer under certain flow conditions. We provide a matched asymptotic solution for the flow of a Newtonian fluid under no-slip boundary conditions. The predicted velocity and pressure profiles agree nearly quantitatively with CFD simulated values. Our theoretical approach has certain advantages over the known similarity solution proposed by James (1991. A.I.Ch.E. Journal 37, 59-64).

Original languageEnglish
Pages (from-to)3107-3110
Number of pages4
JournalChemical Engineering Science
Volume60
Issue number11
DOIs
Publication statusPublished - Jun 2005
Externally publishedYes

Keywords

  • Elongation viscosity
  • Matched asymptotic solution
  • Semi-hyperbolic

ASJC Scopus subject areas

  • Chemical Engineering(all)

Fingerprint Dive into the research topics of 'Matched asymptotic solution for flow in a semi-hyperbolic die'. Together they form a unique fingerprint.

Cite this